Ohio, 2025

Flash Flooding and Flooding in Ohio, June 29, 2025

June 29, 2025 · NWS ILN · 7 events in 3 counties and zones

Scattered thunderstorms moved through the region in association with an upper level disturbance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms moved through the region in association with an upper level disturbance.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 29, 1:44 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 29, 1:44 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
244 PM EDT Sun Jun 29 2025

.SYNOPSIS...
Warm and humid conditions will continue today and Monday,
with chances for showers and thunderstorms continuing. A cold front
will move through the area early Tuesday, with drier conditions
expected through the middle of the week. Warmer temperatures are
then expected again going into next weekend, with the potential for
a return of rain and storm chances.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The stubborn stratus layer that has blanketed much of the region S
of I-70 has scattered out a bit early this afternoon, allowing for
some peeks of sunshine. The presence of this stratus has inhibited/slowed
more robust sfc heating thus far, which could cause a slight delay
in CI, and perhaps a bit less instby to be realized later this
afternoon. This would tend to suggest convection that may not be
/quite/ as intense as the past several days. This being said, the
development of more SCT SHRA/TSRA is about to get underway near the
OH Rvr to S of I-70, with the expectation for an increase in coverage
into early evening. This activity is likely going to be focused
near/S of I-70 where the best instby will reside through the daytime.

Again, the overall weather pattern today will remain very similar to
the past several days. The local area remains on the northern periphery
of ridging over the southeastern states, with weak westerly flow aloft,
and weak theta-e advection through the BL. The atmosphere is uncapped,
with around 2000 J/kg of SBCAPE, and lapse rates through the mid-levels
that are not impressive, but sufficient for some deep convection once
again.

The main threats for today will once again be isolated damaging
winds and very heavy rainfall, with the latter being a bigger concern
for areas that have already received heavy rain over the course of
the past several days. As has been the case, these threats should
remain isolated, but could be quite impactful on a very localized
scale. For the damaging wind threat, favorable DCAPE values with
steep low-level lapse rates will support a threat of isolated gusty
winds from downbursts. For the heavy rain threat, PWs of ~2 inches
will combine with weak steering flow to allow for heavy rain -- with
some storms backbuilding or not moving much for a prolonged period of
time. Torrential rain rates of over 1" in 15 minutes, with isolated
daily totals near 2" are possible in the strongest storms. Overall,
storm organization should be rather poor, with only about 15 knots of
deep-layer bulk shear.

Heading into tonight, while we will likely see a downtick in
convective coverage in the several hours immediately past sunset,
rain/storm chances will increase once again during the predawn hours,
particularly for EC/SE IN through the Tri-State into N KY as a weak
disturbance/remnant MCV approaches from the W toward daybreak. This
being said, SHRA/TSRA will be possible just about anywhere, including
in central OH by daybreak. This enhanced LL convergence with H8 flow
increasing, will support the blossoming/maintenance of several
clusters of SHRA/TSRA activity by 09z across the local area. Coverage
could be fairly widespread locally by the AM commute, with continued
high PWs supporting torrential rain rates and an isolated flooding
threat as this activity moves from WSW to ENE.

It will be a warm/muggy night tonight with temps dipping into the
lower 70s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
The clusters of SHRA/TSRA expected to stretch from EC/SE IN through
the Tri-State into N KY early Monday morning will slowly drift to the
ENE, with the expectation for a slow weakening into late morning
before redevelopment occurs on a more widespread scale by early
afternoon with diurnally-enhanced destabilization supporting clusters
throughout the local area.

The overall setup on Monday is similar to today from a thermodynamic
perspective -- the soundings look quite similar, with PWs approaching
2 inches, and uncapped SBCAPE approaching 2000 J/kg. The difference
in the convective potential on Monday is two-fold. For one, there
will be a more well-defined source of forcing, as a shortwave moves
east through Illinois and Indiana and provides a source of large-
scale ascent. For two, the deep-layer wind flow will be a bit stronger,
with 25-30 knots of 0-6km bulk shear. While not a particularly high
value, it will be enough to support some storm organization (as well
as greater coverage), and perhaps a little bit of a greater chance
for damaging winds. Heavy rain will remain a concern as well, although
storm motions should be markedly quicker than with the activity today
and the past several days. So, while the threats expected from storms
on Monday are generally similar to the past few days, the overall
coverage of storms will be greater -- with a little higher probability
of storms becoming severe. The spatial expanse of this potential is
approximately the same across the local area.

ISO SHRA/TSRA is expected to continue in the local area through
Monday night as the front approaches from the W toward daybreak. In
fact, we may see another increase in coverage of activity during the
predawn hours Tuesday from WC OH through EC IN as the front
approaches and the environment remains sufficiently saturated and
unstable.

Highs on Monday will be seasonable -- topping out in the lower to
mid 80s amidst humid/stormy conditions. Temps bottom out in the
upper 60s and lower 70s by Tuesday morning as the front progresses
into the ILN FA.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A cold front will finish pushing east through the Ohio Valley on
Tuesday. Since there is some timing uncertainty regarding exact
timing of FROPA, there are lingering chances for showers and
thunderstorms along and southeast of I-71 into Tuesday afternoon.
These locations may remain dry if frontal passage ends up occurring
earlier Tuesday morning. Behind the front, high pressure builds in
bringing dry, seasonable conditions through at least Thursday.

Low end shower and storm chances return to the forecast on Friday
when surface high pressure shifts east allowing more heat and
moisture to return. These low probability rain chances continue into
the weekend since some diurnal instability is forecast each
afternoon and there is a chance that a weak front could approach
from the north.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
The LIFR/IFR stratus continues to lift/scatter, with conditions
trending VFR area-wide near/shortly after the beginning of the TAF
period. SCT/BKN VFR Cu, with some cirrus as well, will prevail
through 00z area-wide.

Once again, SCT SHRA/TSRA is expected through early evening, as
indicated by a PROB30 group at each TAF site. Included a TEMPO at srn
sites of KCVG/KLUK/KILN where coverage is expected to be most
widespread late afternoon. Brief changes in VSBYs, wind speed and
direction can be expected with this activity. After that, generally
VFR conditions are expected going into the overnight, though some
MVFR fog may develop, particularly at locales where heavy rain occurs
and at river valley KLUK.

Expect that there will be several clusters of SHRA/TSRA that approach
KCVG/KLUK toward daybreak and beyond before activity slowly weakens
with eastward extend through the morning hours. This being said, do
think there will be ISO/SCT coverage of SHRA/TSRA about the local
area prior to 18z with the increased forcing/lift overspreading from
the W.

OUTLOOK...Thunderstorms are possible again on Monday, mainly in the
afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Campbell
AVIATION...KC
Hazardous weather outlook, Jun 29, 2:01 AM EST, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
301 AM EDT Sun Jun 29 2025

OHZ026-034-035-042>046-051>056-300715-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-
301 AM EDT Sun Jun 29 2025

This Hazardous Weather Outlook is for central Ohio and west central
Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-300715-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
301 AM EDT Sun Jun 29 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Slow-moving storms are expected this afternoon into early evening.
Locally heavy rain and isolated flooding are expected to be the
primary threat. A few storms could produce strong winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Local storm report, Jun 29, 12:34 PM EST, 3 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
134 PM EDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     Flood            1 WSW Huber Heights     39.85N 84.13W
06/28/2025                   Montgomery         OH   Public

            One to two feet of standing water at
            intersection of Hubbard Drive and Handel
            Court.

0440 PM     Flash Flood      3 SE Huber Heights      39.82N 84.08W
06/28/2025                   Greene             OH   Public

            Water flowing over Bath Road near Kitridge
            Road.

&&
Local storm report, Jun 29, 12:45 PM EST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
145 PM EDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Flash Flood      2 E Vandalia            39.89N 84.15W
06/28/2025                   Miami              OH   Public

            Water flowing along and over US-40.

0514 PM     Flood            3 E Vandalia            39.90N 84.14W
06/28/2025                   Miami              OH   Public

            One inch deep water flowing over US-40 at
            Wildcat road.

&&
Special weather statement, Jun 29, 3:41 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT Sun Jun 29 2025

OHZ051>053-292115-
Champaign OH-Clark OH-Miami OH-
441 PM EDT Sun Jun 29 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN...NORTHWESTERN CLARK AND NORTHEASTERN MIAMI COUNTIES
THROUGH 515 PM EDT...

At 441 PM EDT, a strong thunderstorm was located 7 miles north of New
Carlisle, moving north at 10 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Carlisle, St. Paris, Christiansburg, North Hampton, Fletcher,
Casstown, Thackery, Haven View, State Route 41 at State Route 235,
Grayson, and Dialton.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3994 8397 3998 8416 4019 8413 4012 8385
TIME...MOT...LOC 2041Z 200DEG 7KT 4004 8405

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

McGinnis

The radar

The Cincinnati radar (KILN), 79 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 2 flood, 1 lightning. Local standard time, as filed.

Flood, Champaign

When
June 29, 4:00 PM EST to 6:00 PM EST
Where
Champaign County, 2.47 mi WNW of Urbana to 1.88 mi SE of Kings Creek
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.134, -83.793

High water was reported on several roads in the Urbana area.

Flash Flood, Ross

When
June 29, 5:45 PM EST to 6:45 PM EST
Where
Ross County, 3.47 mi SSE of Kingston to 4.16 mi SW of Hallsville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.424, -82.895

Flash flooding was reported along Marietta and Thornton Roads.

Flash Flood, Ross

When
June 29, 5:45 PM EST to 6:45 PM EST
Where
Ross County, 2.18 mi NNW of Tucson to 1.9 mi NNW of Tucson
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.378, -82.849

Water was rushing over Walnut Creek Road.

Flash Flood, Ross

When
June 29, 6:30 PM EST to 7:30 PM EST
Where
Ross County, 2.81 mi N of Tucson to 3.41 mi N of Tucson
Cause
Heavy Rain
Reported by
Public
Coordinates
39.390, -82.840

Flowing water was approaching the lowest level of a home.

Flood, Ross

When
June 29, 6:30 PM EST to 8:30 PM EST
Where
Ross County, 2.92 mi NNW of Mooresville to 2.74 mi NNW of Mooresville
Cause
Heavy Rain
Reported by
Public
Coordinates
39.368, -82.893

High water was reported on Dry Run Road south of Graves Road.

Lightning, Franklin

When
June 29, 6:30 PM EST
Where
Franklin County, 1.05 mi SW of Minerva Park
Deaths
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
40.071, -82.966

A person was struck and killed by lightning.

Flash Flood, Ross

When
June 29, 7:00 PM EST to 8:00 PM EST
Where
Ross County, 2.11 mi SE of Hallsville to 2.22 mi SE of Hallsville
Cause
Heavy Rain
Reported by
Public
Coordinates
39.430, -82.800

Water was flowing over Oak Lane.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Franklin2025-06-2936MaleOutside/Open AreasDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267598, 1267599, 1267612, 1267613, 1267620, 1267684, 1267623.